Tysabri, Aubagio and Lemtrada

First let me just say, it is so hard to type right now… My
coordination is not perfect so I miss keys and my fingers are kind of shaky so
I double tap a lot. I try to catch it all but my vision has continued to get
worse day by day so… most likely there will be weird spelling errors. On top of
that I do not feel well so I am keeping it really short.
I saw my neurologist yesterday; I was the last patient and
everyone was going home so he basically saw me after hours. We talked and since
I was still getting worse we agreed it was time to switch to Lemtrada. We did
not talk about it directly but it may be that I developed a neutralizing
antibody to Tysabri. It happens and it basically means that my body started
producing antibodies that neutralize the effects of Tysabri.
So I am doing a 6 week wash out before I start Lemtrada.
That just means I am waiting for 6 weeks for the Tysabri to clear out of my
system. To help bridge me from Tysabri to Lemtrada without (hopefully)
rebounding I started Aubagio today. I seem to have body aches and I feel hot
but I am not; luckily no nausea. But since my last infusion was 2 weeks ago
that means I can start Lemtrada in 4 weeks.

I have a feeling the next 5 weeks will not be fun but if it
works it will be worth it (again, I hope) as it’s 5 days in a row of Lemtrada
infusion and then 3 days on Lemtrada infusion and then…. That is it. Just lots
of blood work and monitoring. I can’t get into it all right now but maybe my
next post, hopefully some of these side effects start to subside…

17 thoughts on “Tysabri, Aubagio and Lemtrada

  • June 17, 2015 at 5:48 am
    Permalink

    I had my first 5 days of lemtrada in April, and having my second blood test today, just another 4 years 10 months to go. It is a brave decision you have made and I wish you luck too.

    Reply
    • June 17, 2015 at 2:35 pm
      Permalink

      any reactions during the infusion? I am mostly worried about infection down the line, I still don't FULLY understand if your white count drops MORE during the infusion and then rises a little as time goes on. UGH it was an easy decision as I don't have much choice…

      Reply
  • June 17, 2015 at 4:12 pm
    Permalink

    I think it makes sense and the decisions sound well thought out by your doctor.I appreciate your keeping us informed as all of us care about your health and want the best for you.There is a person on the internet who did Lemtrada and then ,when they finished with Lemtrada they continued with aubagio.I guess aubagio before and even sometimes after to fine tune problems seems like the new way.I think you'll do great ..Best of Luck .I'm going to ask my doc about this same plan in the future.

    Reply
    • June 24, 2015 at 1:42 pm
      Permalink

      Interesting, I would not be opposed to it but I have a feeling my neuro has his protocol pretty locked in/fine tuned but I am going to brng it up. Thanks!

      Reply
  • June 18, 2015 at 9:22 am
    Permalink

    I have read that this is a good medicine,although i do not know much about it.I hope this one will help for you:) Think you have made the right choice.stay strong.All the best,mascha

    Reply
    • June 18, 2015 at 3:47 pm
      Permalink

      I hear both which is to be expected since all medications effects everyone differently. I just hope it works well for me haha…

      Reply
  • June 18, 2015 at 8:29 pm
    Permalink

    Fingets crossed!i am going through a bit of searching myself for medicine gor neuro pain.Any advise apreciated but your blog haha i hope this medicine is the winner for you

    Reply
    • June 24, 2015 at 1:41 pm
      Permalink

      Thank you, pain, well, I never had much luck with that. They will want to do Gabapentin (Neurontin) which has never done anything for me. Some sat it helps though, we are all different. I have even heard of Lyrica helping with some nerve pain. I pretty much stuck to Norco but probably not a good idea…

      Reply
    • June 24, 2015 at 1:59 pm
      Permalink

      Mmmm think my post just vanished so second try.Tried lyrica and all side effects,Neurotin stopped after 2 weeks too scared for side effects,i know stupid!!!Getting desperate so may try neurotin again 🙁 Have you had leg pain too???when i say this people with MS tell me mmmmm…not

      Reply
    • June 24, 2015 at 2:01 pm
      Permalink

      My phone playing up…not a good sign i mean,mmmm.lol.How is your treatment??Liked your blog by the way

      Reply
    • June 24, 2015 at 2:18 pm
      Permalink

      Neurontin is about as dangerous as Tylenol haha. And leg pan? That was my main pain; sciatic. I stills comes back here and there for a day. UGH!

      Reply
    • June 25, 2015 at 9:07 am
      Permalink

      Oh shit…….sorry to go back on leg pain but how did this end for you?Neurotin is lying around my place waiting but so over meds.I keep assuming i will end in a bad way but thats my negative thinking.By the way how is your eyesight???Any change?sorry i am all over the place on your blog with questions.😛I hope you are atleast more positive.I did a blog for MS Australia but have no idea they received it 🙁 about issolation……😩

      Reply
    • June 26, 2015 at 4:33 pm
      Permalink

      I know, I was taking a handful of pills at one point and then injections everyday. I felt like my closet was a pharmacy! Now I really try to avoid pills if they don't show drastic improvement but if it even takes the edge off pain in might be worth it. You might as well try it if you have it. My pain seemed to resolves a while after I started Tysabri.

      My eye sight is worse everyday lately. I am just so dizzy, especially today; I felt nauseous for a bit and am having even more of a hard time getting around than usual. I just want to sit all day. BLAH!

      Reply
  • June 19, 2015 at 12:48 am
    Permalink

    Hang in there Matt and keep us posted. I have my second tysabri infusion July 1st. I'm hopeful your treatment (and mine) works! I'm just hoping to walk a little better and without pain.

    Reply
    • June 24, 2015 at 1:44 pm
      Permalink

      Tysabri is great, I am disappointed it stopped working for me, I think you will like it. Good luck!

      Reply
  • June 23, 2015 at 4:30 am
    Permalink

    Hang in there, Matt! I'll be thinking of you and will be looking forward to learning the outcome.

    Reply

Leave a Reply